Hail, Santa Cruz
- When
- July 25, 2:40 PM MST
- Where
- Santa Cruz County, Patagonia
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.533, -110.750
Local law enforcement reported one inch (1.00 inch) hail in the Town of Patagonia.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 25, 1:55 PM MST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 155 PM MST TUE JUL 25 2006 .SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND THE HIGH PRESSURE SYSTEM FROM THE NORTHEAST...RESULTING IN PERIODS OF CLOUDINESS AND SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. IN ADDITION...DEEPER TROPICAL MOISTURE WILL FURTHER INCREASE THE CHANCE OF THUNDERSTORMS BY MID WEEK. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER HIGH POSITIONED OVER NORTHERN ARIZONA AND SOUTHERN UTAH. WEAK IMPULSES ROTATING AROUND THE SOUTHERN FLANK OF THE HIGH ARE HELPING TO TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS OVER CENTRAL ARIZONA JUST NORTH OF THE PHOENIX AREA. THE AIRMASS IS DEFINITELY MOISTENING WITH THE 12Z KTUS SOUNDING GOING FROM 1.26 INCHES OF PRECIPITABLE WATER YESTERDAY MORNING TO 1.46 INCHES THIS MORNING. THE KTUS SOUNDING IS NOT AVAILABLE IN AWIPS THIS MORNING SO MAKING MODIFICATIONS NOT READILY AVAILABLE. LOOKING AT THE SOUNDING FROM SPCS HOMEPAGE SHOWS EXPECTED CAPE VALUES THIS AFTERNOON RANGING FROM AROUND 1600 TO 2700 J/KG DEPENDING ON THE METHOD USED TO LIFT THE PARCEL. WE SHOULD SEE MUCH MORE ACTIVITY TODAY COMPARED TO YESTERDAY SINCE WE ARE WETTER AT THE SURFACE AND THE CAP THAT WAS PRESENT ON YESTERDAYS SOUNDING AT ABOUT 450MB IS NO LONGER THERE. THE AIRMASS OVER ARIZONA WILL CONTINUE TO MOISTEN CONSIDERABLY DURING THE NEXT 24 TO 36 HOURS WITH THE LAST SEVERAL OBSERVATIONS FROM YUMA DEFINITELY SHOWING A STRONG GULF SURGE. LOOKING AT THE YUMA OBSERVATIONS FROM EARLIER THIS MORNING INDICATES THAT THE WINDS WERE CALM AT 1 AM...BUT STEADILY INCREASED OVERNIGHT AND THIS MORNING WITH THE STRONGEST WIND OCCURRING AT 7 AM MST IN WHICH THE SUSTAINED WIND WAS FROM THE SSE WIND OF 27 KNOTS GUSTING TO 34 KNOTS. SINCE THAT TIME THE WINDS HAVE DECREASED A BIT AND THE LATEST WIND SPEED IS FROM THE SOUTH AT 16 KNOTS. YUMAS DEWPOINT IS CURRENTLY AT 70 DEGREES. FARTHER EAST OVER MY FORECAST AREA DEWPOINT TEMPS AS OF 19Z (NOON MST)...WERE RANGING FROM THE MID 50S TO THE LOWER 60S. THESE VALUES ARE GENERALLY 10 TO 13 DEGREES WARMER/WETTER THAN THIS TIME YESTERDAY. WITHIN THE PAST HOUR OR SO RADARS ARE DETECTING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER MAINLY THE SOUTHEAST PORTION OF THE FORECAST AREA IN COCHISE COUNTY. A FEW OF THE STORMS WILL BRIEFLY EXCEED SEVERE LIMITS THIS AFTERNOON AND EVENING. THE WINDS ALOFT ABOVE ABOUT 800MB ARE MAINLY FROM THE NORTHEAST AND THE ANVILS FROM THE STORMS ARE BLOWING OUT AHEAD OF THE ENVIRONMENT IN WHICH THE STORMS ARE MOVING. THEREFORE THE ANVIL SHADOWS WILL LIKELY DECREASE THE SURFACE HEATING AHEAD OF THE STORMS AND THIS MIGHT LIMIT THE SEVERE POTENTIAL FROM THOSE STORMS. HOWEVER...THE SHEAR GENERATED BY THE NE WINDS ALOFT AND THE SOUTHWEST TO SOUTH SURFACE TO 800MB WINDS COULD KEEP STORMS A BIT BETTER ORGANIZED (SEE SPCS DAY1 DISCUSSION SWODY1 FOR MORE DETAILED INFORMATION). THE MODELS CONTINUE TO INDICATE A RATHER WET PERIOD DURING THE NEXT COUPLE OF DAYS. MOS POP GUIDANCE NUMBERS FROM THE 12Z MODEL RUN ARE NOT NEAR AS HIGH AS WERE INDICATED YESTERDAY. VALUES YESTERDAY WERE IN THE HIGH END OF LIKELY AND EVEN CATEGORICAL...BUT MOS VALUES HAVE SINCE DECREASED TO GENERALLY HIGH END OF SCATTERED TO LOW END OF LIKELY. DECIDED TO KEEP THE GRIDS I INHERITED FOR WEDNESDAY AND THURSDAY WHICH GENERALLY GO WITH HIGH END OF SCATTERED FOR MOST AREAS WITH THE EXCEPTION OF THE FAR WESTERN DESERTS WHICH HAVE LOW END OF SCATTERED. THESE NUMBERS MATCH QUITE WELL WITH THE SURROUNDING OFFICES AND SINCE MOS POP GUIDANCE SEEMS A BIT STRANGE ON THE 12Z RUN WILL LEAVE THE POP FORECAST ALONE. EMILIA EXPECTED TO CONTINUE TO HEAD NORTHWEST AND WEST THROUGH LATE IN THE WEEK AND INTO THE WEEKEND BEFORE DISSIPATING IN THE COLD WATERS OF THE EASTERN PACIFIC. AS THE TROPICAL SYSTEM HEADS AWAY FROM WESTERN MEXICO THE MOISTURE SURGE THAT WE SAW LAST NIGHT SHOULD NOT BE AS GREAT AND EXPECT RAIN CHANCES TO DECREASE SLIGHTLY THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. HIGH TEMPERATURES WILL GENERALLY REMAIN IN THE 90S THROUGH EARLY NEXT WEEK WITH DAY TO DAY VARIATIONS...BUT VALUES GENERALLY BELOW NORMAL FOR LATE JULY/EARLY AUGUST. LOW TEMPS WILL REMAIN ABOVE NORMAL THROUGH THURSDAY MORNING...THEN AT OR SLIGHTLY ABOVE NORMAL THEREAFTER. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MOLLERE WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 100 PM MST TUE JUL 25 2006 AZZ019-029>035-261400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 100 PM MST TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. HIGH PRESSURE CENTERED OVER SOUTHERN UTAH AND NORTHERN ARIZONA IS RESULTING IN EAST TO NORTHEAST FLOW ACROSS SOUTHERN ARIZONA. MEANWHILE...TROPICAL STORM EMILIA WHICH IS LOCATED APPROXIMATELY 200 MILES SOUTHWEST OF THE SOUTHERN TIP OF THE BAJA PENINSULA...EMILIA IS FORECASTED TO MOVE NORTHWEST AND EVENTUALLY WEST FARTHER INTO THE EASTERN PACIFIC WATERS THROUGH EARLY FRIDAY. A SIGNIFICANT GULF SURGE OCCURRED LAST NIGHT OVER SOUTHWESTERN ARIZONA ALLOWING PLENTY OF MOISTURE TO RIDE INTO THE STATE. AT YUMA THE WINDS WERE CALM AT 08Z (1 AM MST). HOWEVER...BY 11Z THE WINDS HAD INCREASED TO 14 KNOTS SUSTAINED...AND BY 14Z (7 AM MST) THE HIGHEST WINDS OCCURRED WITH SUSTAINED WINDS OF 27 KNOTS WITH GUSTS TO 35 KNOTS. WINDS AT YUMA ARE CURRENTLY SUSTAINED AT 18 KNOTS WITH GUSTS TO 23 KNOTS. AS A RESULT OF THE SURGE...DEWPOINT TEMPERATURES REACHED A MAX OF 76 DEG F AT 15 & 16Z...BUT HAVE SINCE FALLEN SLIGHTLY TO 70 DEG F ON THE LAST OBSERVATION. OVER MY FORECAST AREA DEWPOINT TEMPERATURES GENERALLY RANGE FROM THE MID 50S TO THE LOWER 60S. WITH THE INCREASE IN MOISTURE CONVECTION HAS BEGUN FAIRLY EARLY TODAY WITH A COUPLE OF ISOLATED CELLS NEAR PARKER CANYON LAKE AND RUCKER CANYON WHICH ARE BOTH IN COCHISE COUNTY. EXPECT TO SEE A FEW OF THE STORMS EXCEED SEVERE LIMITS THIS AFTERNOON WITH HAIL AND WET MICROBURSTS BEING THE PRIMARY THREAT. HOWEVER...THE STORMS WILL MOVE RATHER SLOWLY TO THE SOUTHWEST AND HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING WILL ALSO BE A CONCERN THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. HIGH LEVELS OF MOISTURE ARE EXPECTED TO CONTINUE THROUGH AT LEAST THURSDAY AND THERE WILL BE A THREAT FOR A FEW OF THE STORMS THAT DEVELOP ON WEDNESDAY AND THURSDAY TO BECOME SEVERE WITH THE POTENTIAL FOR HAIL AND DAMAGING WIND GUSTS. FOR FRIDAY THROUGH TUESDAY MOISTURE LEVELS WILL LIKELY DECREASE SOMEWHAT...BUT SCATTERED STORMS ARE STILL EXPECTED EACH AFTERNOON. ALTHOUGH A FEW OF THE STORMS COULD BRIEFLY EXCEED SEVERE LIMITS... ORGANIZED STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Tucson radar (KEMX), 42 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
1 hail. Local standard time, as filed.
Local law enforcement reported one inch (1.00 inch) hail in the Town of Patagonia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522500.